MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.; HYDROCEPHALUS VALVES
Model Number FX435T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 sys w/sa25 a.Control reserv.(#fx435t) was implanted during the procedure on (b)(6) 2005.According to the complainant, the valve was believed to be disfunction.The patient underwent a revision procedure on (b)(6) 2017 the complainant device was returned to the manufacturer for evaluation.Further details were not provided.Height: (b)(6).
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection except scratches no significant deformations or damage of the valves were detected during the visual inspection.The measurement of the plane parallelism could confirm this.Permeability test a permeability test has indicated that both valves have blockages.Computer controlled test to investigate over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.Because both valves are not permeable, a computer controlled test is not possible.Adjustment test the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results first, we performed a visual inspection of the progav® shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.Both valves have a blockage, therefore the computer controlled test is not possible.The progav® was tested and is adjustable to all specified pressures, the brake function is fully operational and the braking force is within the given tolerances.Finally, we have dismantled the valves.Inside the progav® valve we have found a small amount of build up substances,whereas in the shuntassistant® significant residues of blood were detected.Based on our investigation, we confirm the presence of occlusion in the system at the time of investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12918744
Report Number3004721439-2021-00792
Device Sequence Number5222914
Product Code JXG
UDI-Device Identifier04041906137335
UDI-Public4041906137335
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberFX435T
Device Catalogue NumberFX435T
Device Lot Number20033805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient SexUnknown
Patient Weight50 KG